Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

I am overweight and type 2 diabetic.Getting excessive sweating. What treatment should I take?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
As many folks here on the web have said...neck sweats...for years - day and night...mostly day. Overweight, type 2 diabetes, RA factor. However, many friends overweight with type 2 that never sweat like this and swear there is something else wrong with me. I don't know where to turn or what to do. Help please?
Posted Tue, 7 Aug 2012 in Diabetes
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
Excessive sweating can be caused by various reasons sometimes it is genetic or due to an underlying medical problem .
Diabetes won't usually cause excessive sweating though there are exceptions ( like autonomic dusfunction or gustatory sweating .)It's normally the medications that treat diabetes that can cause excessive sweating. Specifically, it's when hypoglycemia takes place, that excessive sweating may occur.
The other possibility is gustatory sweating. It's sweat that happens after eating food (especially spicy food) and it occurs on the side of the face, and up to the forehead, or down to the neck. It's a sign of advanced diabetes. Hyperhidrosis occurs in 70% of diabetics with kidney damage and 40% of diabetics with nerve damage. Treatment is harder for this case dependent and usually removal of cause or treatment with anticholinergics .
So please do not worry and do get yourself reevaluated by your physician to determine and confirm the cause of your hyperhydrosis .
Meanwhile you should avoid spicy or oily food and drink plenty of water for some relief. Many aluminum based prescription antiperspirants are available for temporary control.

Hope I have answered your query.
Kindly accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor